|Low WBC -- Scabies?
Nov 1, 2002
Recently got back a blood test and doctor was surprised and worried. CD4 jumped from 36 to 407 in 8wks, and VL dropped to 137 (was 33K in May). However, my WBC droped down to 2.2 (the number she used) Had a second blood draw (still waiting on CD4) and WBC is now 1.8
I have no fatigue, no fevers, chills etc, but do have very itchy skin, esp. scalp, shoulders, and arms (esp). All of a sudden there can be nothing, a few moments later an area itches and it looks like a bite. Some time later (minutes up to a day) it looks like a pimple. Extremely itchy, yet when I try to pop it, the barest amount of a clear liquid comes out.
Believe Valcyte could be a major player in dropping of WBC, but also looked up and found Scabies and some of the symptoms look similiar, especially pictures of rash (though I don;t have it around the fingers)
DOctor wan'ts to use a injection typoe drug (Can't remember what she said) but I would prefer to find a possible cause before adding to my drug load.
Could it be scabies, another infection (one that wouldn't have fevers/pains,etc)?
Would like to figure out what is causing WBC to drop with no other symptoms.
COncerned Patient in Alaska
Response from Dr. Frascino
Hello Concerned Patient in Alaska,
Your skin rash is not consistent with scabies. It sounds more like eosinophilic folliculitis. But without actually seeing the rash, it's hard to say for certain. An HIV-knowledgeable dermatologist should probably be your next step.
Your falling white blood cell count is of concern, because as your white blood cell count drops, your risk for certain infections (especially bacterial infections) increases. Scabies or other causes of your rash are almost certainly NOT the cause of the dropping white count. Several of your medications are much more likely to be the cause. The medication your doctor probably wants to give you is neupogen. It's an injectable drug that stimulates the production of white blood cells, and I think this would be a very good idea. You and your AIDS specialist can still search for the cause of causes of the neutropenia. Opportunistic infections and medications are the two most common causes. I would not hold off on treating your low white cell count, as the last thing you need is yet another infection to deal with. Hope that helps! Good luck!
i am done sunshine!!
Can I WOO-HOO
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Itchy Skin After Kissing Cold Sore Sign Of HIV AIDS
- Alphabetical List Of Std's
- Can You Get Warts With Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.